Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 39, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 29, 2022, 9:24 PM CDT for 5 counties in Missouri; Atchison County, Doniphan County, Kansas. It was in force for 51 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2022, 9:24 PM CDT (02:24 UTC)
- Expired
- Apr 29, 2022, 10:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Atchison County, KS, Doniphan County, KS, Andrew County, MO, Buchanan County, MO, Holt County, MO, Nodaway County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 131 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 9:25 PM CDT | TSTM WND DMG | 7 Se Oregon, MO | DELAYED REPORT...PHOTOS SENT VIA TWITTER SHOWING DAMAGE TO ROOF OF A HOUSE AND SHED. ALSO DEBRIS BLOWN AROUND THE PROPERTY. |
| Apr 29, 9:28 PM CDT | TSTM WND DMG | Troy, KS | DELAYED REPORTS...TREE LIMBS DOWN. |
| Apr 29, 9:32 PM CDT | HAIL 0.7 | 3 W Cummings, KS | |
| Apr 29, 9:42 PM CDT | HAIL 1 | 2 W Lewis And Clark Vil, MO | |
| Apr 29, 9:44 PM CDT | TSTM WND DMG | Rushville, MO | DELAYED REPORT... A DETACHED GARAGE WAS PUSHED OFF ITS FOUNDATION IN RUSHVILLE. |
| Apr 29, 9:52 PM CDT | TSTM WND GST 60 | 1 Sse Iatan, MO | DELAYED REPORT....ESTIMATED WINDS OF 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 8:34 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1788 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 14.3
The text
As transmitted.
721
WUUS53 KEAX 300224
SVREAX
KSC005-043-MOC003-021-087-147-165-300315-
/O.NEW.KEAX.SV.W.0039.220430T0224Z-220430T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
924 PM CDT Fri Apr 29 2022
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Doniphan County in northeastern Kansas...
Central Atchison County in northeastern Kansas...
Buchanan County in northwestern Missouri...
Southeastern Holt County in northwestern Missouri...
Southeastern Nodaway County in northwestern Missouri...
Northwestern Platte County in west central Missouri...
Andrew County in northwestern Missouri...
* Until 1015 PM CDT.
* At 923 PM CDT, severe thunderstorms were located along a line
extending from near White Cloud to near Denton to near Nortonville,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
St. Joseph, Atchison, Savannah, Wathena, Elwood, Highland, Troy,
Country Club Villa, Country Club, Oregon, Agency, Amazonia,
Rushville, Lancaster, Forest City, Fillmore, Lewis And Clark
Village, Doniphan, Barnard and De Kalb.
This includes the following highways...
Interstate 29 between mile markers 31 and 79.
Interstate 229 between mile markers 0 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4028 9461 3983 9461 3945 9483 3942 9541
3973 9523 4005 9530
TIME...MOT...LOC 0223Z 254DEG 32KT 4000 9525 3974 9519 3941 9538
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BlairWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 6:55 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 29, 6:55 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 655 PM CDT Fri Apr 29 2022 .Discussion... Issued at 315 PM CDT FRI APR 29 2022 Message of the Day - A line of storms is expected to move through the area tonight between 9 PM - 5 AM. Severe weather is very possible with damaging winds up to 70 mph, hail up to ping-pong ball sized, and a tornado or two all being concerns. Highest risk for severe weather is for areas west of a line from Bethany, MO down to Butler, MO. Today's convection has moved out, leaving everyone dry. In western KS, the surface low is strengthening and moving east, creating breezy conditions. The southeasterly winds will gust up to 35 mph this afternoon and evening. The southerly flow and clouds breaking up a little this afternoon will help temperatures rise into the 70s for most of the area and mid 60s for those in northeast MO. Warmer air is also filtering in around 750 mb, creating a cap across the area. This will keep us dry for the remainder of the afternoon and evening hours. Tonight, the upper level trough, currently over the Rockies will move into the Midwest and become negatively tilted. At the same time the LLJ will strengthen over the region and the surface low and cold front will start pushing through. Storms are forecast to develop initially out in central KS/NE and then move east, eventually forming a line. The line of storms is expected to reach far northwest MO/northeast KS between 9-10 PM tonight, the I-35 corridor between 11 PM FRI - 12 AM SAT, and Kirksville down to Clinton between 12 AM - 3 AM Saturday morning. Surface based CAPE around 2000 J/kg and deep layer shear around 25-30 kts support the line being strong to severe. However, instability will weaken greatly as the line moves east, so the highest risk for severe weather will reside in areas west of a line from Bethany, MO down to Butler, MO. Damaging winds up to 70 mph are the main concern with the line with DCAPE around 1000 J/kg. Hail up to ping-pong ball sized is also possible with moderate mid-level lapse rates. A tornado or two are possible as well. 0-3 km shear is around 35 kts right now and looks like it could be perpendicular enough to the line for rotation being a possibility. Again, our enhanced risk from SPC is mainly for damaging winds. The greatest tornado and hail threat is west in NWS Topeka's area. Storms will be done in northwest MO/northeast KS by 1 AM, the KC metro by 3 AM, and out of our area entirely by 6 AM. Saturday will be dry with the clouds clearing out. It'll be cooler and breezy behind the front. Highs are forecast to be in the 60s and low 70s with westerly winds gusting between 35-40 mph. High pressure remains in place for Sunday with similar temperatures and wind gusts up to 30 mph. The pattern becomes active again next week with a couple of chances for showers and storms starting Monday. && .Aviation...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 653 PM CDT FRI APR 29 2022 Currently gusty southeasterly winds at all terminals under a mid level cloud deck. The leading edge of a squall line is expected to move through STJ between 3z and 4z and the KC metro terminals between roughly 330z and 430z tonight. This leading edge will produce frequent wind gusts to 40 knots with an occasional gusts as high as 60 knots along with heavy rain, frequent lightning, and possibly some small hail. Behind the main line, stratiform rain and the occasional lightning strike will linger for a few hours before exiting to the east. Winds will turn southwesterly behind the line/cold front, with gusts up to 22 knots continuing. Aside from some brief periods of MVFR CIGs during the storms, VFR conditions are expected through the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Atkins Aviation...BMW
Hazardous weather outlook, Apr 29, 4:45 AM CDT, 16 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 445 AM CDT Fri Apr 29 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-300945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 445 AM CDT Fri Apr 29 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Morning thunderstorms are expected to remain below severe limits. Strong southerly winds could gust to near 30 mph this afternoon. There is a chance for severe weather on Friday night with all modes of severe weather possible including damaging winds, large hail, and a few tornadoes. In additional to the severe weather threat, heavy rain may lead to flash flooding and river flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Apr 29, 9:18 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
918 PM CDT Fri Apr 29 2022
KSZ057-103-105-300245-
Johnson KS-Miami KS-Leavenworth KS-
918 PM CDT Fri Apr 29 2022
...A strong thunderstorm will impact portions of Miami, south central
Leavenworth and Johnson Counties through 945 PM CDT...
At 917 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wellsville, or near Edgerton, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Overland Park, Olathe, Shawnee, Lenexa, Gardner, Merriam, De Soto,
Paola, Spring Hill, Osawatomie, Louisburg, Edgerton, Lake Quivira,
Linwood, Hillsdale, Chiles, Clare, Bucyrus, Lackmans and Clearview
City.
This includes the following highways...
Interstate 35 in Kansas between mile markers 200 and 230.
Interstate 435 between mile markers 0 and 7, and between mile
markers 80 and 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern and east central Kansas.
&&
LAT...LON 3898 9506 3899 9508 3896 9508 3896 9509
3897 9511 3901 9511 3902 9491 3899 9491
3903 9489 3904 9468 3851 9467 3839 9506
TIME...MOT...LOC 0217Z 246DEG 38KT 3876 9509
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BlairLocal storm report, Apr 29, 9:22 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
922 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 4 S EFFINGHAM 39.47N 95.40W
04/29/2022 E0.70 INCH ATCHISON KS EMERGENCY MNGR
&&
BTLocal storm report, Apr 29, 9:23 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
923 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM HAIL 4 E ARRINGTON 39.47N 95.46W
04/29/2022 E0.70 INCH ATCHISON KS EMERGENCY MNGR
&&
BTThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:45 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 45 min |
| Apr 29, 9:29 PM CDT | Tornado Warning | EAX | Buchanan, Platte | 21 min |
| Apr 29, 9:58 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Platte | 47 min |
| Apr 29, 10:08 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 5 more | 52 min |
| Apr 29, 10:44 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 46 min |
| Apr 29, 11:07 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 38 min |
| Apr 29, 11:08 PM CDT | Areal Flood Advisory | EAX | Cass | 3 hr |
| Apr 29, 11:23 PM CDT | Areal Flood Advisory | EAX | Cass, Jackson, Johnson, Lafayette | 3 hr |
| Apr 29, 11:33 PM CDT | River Flood Warning | EAX | Cooper | 42 hr |
| Apr 30, 12:22 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Cooper, Howard, Pettis, Randolph, Saline | 53 min |
| Apr 30, 5:43 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 50 hr |
| Apr 30, 7:20 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 47 hr |
| Apr 30, 7:25 AM CDT | River Flood Warning | EAX | Cooper, Saline | 8 days |
| Apr 30, 8:30 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 46 hr |
| Apr 30, 9:12 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 45 hr |
| Apr 30, 2:37 PM CDT | River Flood Warning | EAX | Cooper | 10 hr |
| Apr 29, 9:01 PM CDT | Tornado Warning | EAX | Atchison | 29 min |
| Apr 29, 9:18 PM CDT | Special Weather Statement | EAX | Johnson, Miami | 27 min |
| Apr 29, 10:16 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Severe Thunderstorm Warnings in Kansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.